Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 11, NWS Gaylord, MI

February 29, 2016

NWS Gaylord, MI issued this gale warning at Feb 29, 2016, 5:10 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2016, 5:10 PM EST (22:10 UTC)
Expired
Feb 29, 2016, 10:00 PM EST
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

406 
WHUS73 KAPX 292210
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
510 PM EST MON FEB 29 2016

LHZ349-010300-
/O.EXP.KAPX.GL.W.0010.000000T0000Z-160229T2200Z/
/O.NEW.KAPX.GL.W.0011.160229T2210Z-160301T0300Z/
STURGEON POINT TO ALABASTER MI-
510 PM EST MON FEB 29 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ347-348-010300-
/O.EXP.KAPX.SR.W.0001.000000T0000Z-160229T2200Z/
/O.NEW.KAPX.GL.W.0011.160229T2210Z-160301T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
510 PM EST MON FEB 29 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ323-341-342-344>346-010300-
/O.EXP.KAPX.GL.W.0010.000000T0000Z-160229T2200Z/
/O.NEW.KAPX.SC.Y.0020.160229T2210Z-160301T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
510 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
139 
WHUS73 KAPX 010306
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST MON FEB 29 2016

LHZ347-348-010500-
/O.EXP.KAPX.GL.W.0011.000000T0000Z-160301T0300Z/
/O.NEW.KAPX.GL.W.0012.160301T0306Z-160301T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1006 PM EST MON FEB 29 2016

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ349-010415-
/O.EXP.KAPX.GL.W.0011.000000T0000Z-160301T0300Z/
STURGEON POINT TO ALABASTER MI-
1006 PM EST MON FEB 29 2016

...GALE WARNING HAS EXPIRED...

$$

LHZ345-346-LMZ323-341-342-344>346-010415-
/O.EXP.KAPX.SC.Y.0020.000000T0000Z-160301T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 29, 3:00 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 29, 3:00 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
300 PM EST MON FEB 29 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 250 PM EST MON FEB 29 2016

HIGH IMPACT WEATHER: GUSTY WINDS BLOWING SNOW CREATING NEAR ZERO
VISIBILITIES EARLY.

ON THE WX MAP...UPPER LOW OVER HUDSON LAKE WITH TROF AXIS JUST EAST
OF MICHIGAN. RIDGING OVER WESTERN CANADA WITH MAINLY ZONAL FLOW OVER
MUCH OF THE CONUS. AT THE SURFACE...LOW PRESSURE NORTH OF LAKE HURON
THIS AFTERNOON WITH COLD FRONT TRAILING THROUGH SOUTHERN MICHIGAN.
1030MB HIGH PRESSURE CENTERED OVER SOUTHERN ALBERTA.

WINDS BEHIND COLD FRONT CONTINUE TO GUST OVER 40 MPH THIS AFTERNOON.
NEAR ZERO VISIBILITIES IN AREAS WHERE THE MOST SNOW FELL EARLIER
TODAY...MAINLY EASTERN UPPER AND NORTHERN PARTS OF NORTHERN LOWER.
HIGH PRESSURE MOVING IN QUICKLY THIS AFTERNOON. THIS WILL SLOWLY
BRING THE WIND GUSTS DOWN WITH WINDS GOING NEAR CALM BY MORNING.
850MB TEMPS DROP TO NEAR -25C BY MORNING. SHIFTING WINDS AND VERY
DRY LOW LEVELS WILL KEEP SNOW SHOWERS FROM GETTING OUT OF HAND.
EXPECT SNOW ACCUMULATIONS TO BE LIGHT.

MARINE... HIGH PRESSURE MOVING INTO THE AREA WILL SLACKEN GUSTY
WINDS THIS EVENING...WITH WINDS GOING TO NEARLY CALM BY MORNING.
SURFACE LOW MOVES NORTHEAST FROM THE SOUTHERN PLAINS WILL SPREAD
SOME SNOW INTO THE AREA TUESDAY.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 250 PM EST MON FEB 29 2016

HIGH IMPACT WEATHER POTENTIAL: ACCUMULATING SNOW ACROSS THE
SOUTHERN PARTS OF THE AREA ON TUESDAY. LIGHT LAKE EFFECT
SNOWSHOWERS WEDNESDAY AND THURSDAY.

SURFACE LOW WILL LIFT OUT OF THE SOUTHERN PLAINS AND INTO THE OHIO
VALLEY ON TUESDAY.  MODELS STILL SHIFTING A BIT NORTH/SOUTH FROM RUN
TO RUN...BUT OVERALL CONSENSUS NOW TAKES THE LOW ALONG A LINE FROM INDIANAPOLIS
TO COLUMBUS. WELL DEFINED AND IMPRESSIVE MID LEVEL F-GEN
SIGNATURE EXTENDING ACROSS THE CENTRAL PART OF MICHIGAN...LIFTING
INTO OUR SOUTHEAST COUNTIES THROUGHOUT THE DAY. EXPECT SNOW OF THE
M-72 CORRIDOR...WITH THE POSSIBILITY OF A LITTLE HEAVIER SNOW
BRUSHING OUR SOUTHEAST COUNTIES ASSOCIATED WITH AFOREMENTIONED
F-GEN AND MID LEVEL DEFORMATION AXIS. DIFFICULT TO SAY EXACTLY HOW
FAR NORTH PRECIPITATION SHIELD WILL GET...ALTHOUGH THINK SNOW WILL
CUT OFF FAIRLY RAPIDLY BY THE M-32 CORRIDOR ON THE DOWNWARD SIDE
OF THE F-GEN CIRCULATION. WILL PAINT SOME LIGHT ACCUMULATIONS
UP TO M-72...WITH THE GREATEST ACCUMULATIONS ON THE ORDER OF 2-4"
POSSIBLE SOUTH OF M-55.

AFTER THIS SYSTEM PULLS EAST OF THE AREA TUESDAY EVENING...FORECAST
FOCUS WILL SHIFT TO ANY LAKE EFFECT POTENTIAL FOR THE MIDWEEK
PERIOD.  PARAMETERS PRETTY ANEMIC INITIALLY WITH INVERSIONS ON THE
ORDER OF 3K WITH LIMITED MOISTURE. DESPITE THIS...FAVORABLE FETCH
AND PLENTY OF OVER-LAKE INSTABILITY WILL LIKELY BE ENOUGH TO
GENERATE SOME LIGHT NORTH/NORTHWEST FLOW SNOWSHOWERS. ONLY MINIMAL
ACCUMULATIONS EXPECTED. A WEAK SHORTWAVE AND SURFACE TROUGH WILL
SLIDE INTO THE NORTHERN LAKES ON WEDNESDAY...BOOSTING INVERSIONS
TOWARD 5K WITH AN INCREASE IN MID LEVEL MOISTURE...WHICH SHOULD
HELP TO PRODUCE AN UPTICK IN THE LAKE EFFECT ACTIVITY. SOME LIGHT
ACCUMULATIONS POSSIBLE IN NW FLOW AREAS. DEEP LAYER DRYING ACROSS
THE AREA ON THURSDAY WITH RELATIVELY LIGHT WINDS. OUTSIDE OF SOME
FLURRIES CLOSER TO THE LAKESHORES...SUNSHINE FOR INLAND AREAS WITH
TEMPERATURES REMAINING ON THE COLD SIDE.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 PM EST MON FEB 29 2016

THE 500 MB FLOW IS FLATTENING OUT WITH SHORTWAVE TROUGHS THAT
TRANSIT THE REGION THROUGH THE TIME FRAME. TEMPERATURES RETURNING
TO NEAR NORMAL BY EARLY NEXT WEEK...THEN SIGNIFICANTLY ABOVE
NORMAL THROUGHOUT NEXT WEEK. SOME LIGHT SNOW CHANCES INTO EARLY
THIS WEEKEND...WITH THE POSSIBILITY OF RAIN NEXT WEEK. WITH THE
FLAT RIDGE THAT IS BEGINNING TO BUILD DURING THE 4-8 DAY PERIOD WE
ARE LOOKING AT NO SIGNIFICANT HAZARDOUS WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1237 PM EST MON FEB 29 2016

WIND GUSTS WILL BE THE MAIN STORY FOR THE NEXT COUPLE OF HOURS.
WINDS CLOSE TO 70KTS ABOUT 1000FT OFF THE GROUND AND SOME OF THAT
CONTINUES TO MIX DOWN TO THE GROUND WITH THE COLD FRONT CURRENTLY
MOVING THROUGH THE REGION. WINDS WILL DIE DOWN QUICKLY THIS
EVENING AND OVERNIGHT AS HIGH PRESSURE MOVES IN. CONDITIONS SHOULD
BE MAINLY VFR LATER THIS AFTERNOON AND OVERNIGHT OTHER THAN SOME
BANDED SNOW SHOWERS OFF THE LAKES.

&&

.MARINE...
ISSUED AT 250 PM EST MON FEB 29 2016

HIGH PRESSURE MOVING INTO THE AREA WILL SLACKEN GUSTY
WINDS THIS EVENING...WITH WINDS GOING TO NEARLY CALM BY MORNING.
SURFACE LOW MOVES NORTHEAST FROM THE SOUTHERN PLAINS WILL SPREAD
SOME SNOW INTO THE AREA TUESDAY WITH LIGHT WINDS. LOW END SMALL
CRAFT CONDITIONS POSSIBLE FOR MIDWEEK BUT OVERALL...A RELATIVELY
LIGHT WIND REGIME THE REMAINDER OF THE WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ008-
     015>028.

LH...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LHZ345-346-
     349.

     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345-346-349.

     STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ347-348.

     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LHZ347-348.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ323-341-
     342-344>346.

     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342-
     344>346.

LS...NONE.
&&

NEAR TERM...FARINA
SHORT TERM...KEYSOR
LONG TERM...JSL
AVIATION...FARINA
MARINE...FARINA
Hazardous weather outlook, Feb 29, 5:01 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
501 PM EST MON FEB 29 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-012000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
501 PM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

GALE FORCE WIND GUSTS WILL OCCUR ON THE LAKE HURON NEARSHORE WATERS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONGER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY
TUESDAY AND TUESDAY NIGHT. THE BRUNT OF THE STORM WILL BE SOUTH OF
THE REGION. HOWEVER...LIGHT ACCUMULATIONS ARE EXPECTED ALONG AND
SOUTH OF M-72.

WITH COLDER WEATHER THIS WEEK...ICE JAMS WILL BE POSSIBLE ON AREA
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Local storm report, Feb 29, 12:39 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1239 PM EST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     NON-TSTM WND GST 1 W OSSINEKE            44.91N 83.45W
02/29/2016  M56 MPH          ALPENA             MI   SPOTTER

&&

JKEYSOR
Special weather statement, Feb 29, 1:32 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
132 PM EST MON FEB 29 2016

MIZ008-015>036-041-042-291900-
MANISTEE-CRAWFORD-GLADWIN-MONTMORENCY-MISSAUKEE-CHARLEVOIX-MACKINAC-
ANTRIM-EMMET-OGEMAW-ALCONA-OSCODA-WEXFORD-IOSCO-ROSCOMMON-ARENAC-
OTSEGO-KALKASKA-ALPENA-CHIPPEWA-PRESQUE ISLE-BENZIE-GRAND
TRAVERSE-LEELANAU-CHEBOYGAN-
132 PM EST MON FEB 29 2016

...BLOWING SNOW WILL CREATE NEAR ZERO VISIBILITIES THROUGH THE
AFTERNOON...

WIND GUST TO 40 MPH WILL CONTINUE TO BLOW AROUND SNOW THAT FELL THIS
MORNING AND EARLY AFTERNOON. THE BLOWING SNOW AND SCATTERED SNOW
SHOWERS WILL CREATE HAZARD DRIVING CONDITIONS THROUGH MID AFTERNOON.

CONDITIONS WILL BE THE WORST ACROSS EASTERN UPPER MICHIGAN WHERE THE
MOST SNOW FELL THIS MORNING.

THE GUSTY WINDS WILL SLOWLY BACK OFF AFTER 5PM ACROSS THE ENTIRE
REGION.

IF YOU ARE DRIVING IN AREAS OF LOW VISIBILITY...SLOW DOWN AND LEAVE
PLENTY OF ROOM BETWEEN YOUR CAR AND THE ONE IN FRONT OF YOU. TURN
YOUR LIGHTS ON. BE AWARE THAT CONDITIONS CAN CHANGE RAPIDLY.

LAT...LON 4416 8461 4418 8639 4544 8588 4527 8571
      4475 8555 4539 8491 4570 8584 4579 8473
      4597 8587 4625 8524 4676 8523 4600 8344
      4549 8392 4504 8320 4508 8338 4403 8344
      4381 8460
TIME...MOT...LOC 1826Z 240DEG 49KT 4673 8126

FARINA
Local storm report, Feb 29, 1:57 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
157 PM EST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HEAVY SNOW       1 ENE SAULT STE. MARIE  46.49N 84.35W
02/29/2016  M5.0 INCH        CHIPPEWA           MI   TRAINED SPOTTER

            7 AM TO NOON

&&

JSL
Local storm report, Feb 29, 5:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
501 PM EST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     NON-TSTM WND GST 1 NNW SAULT STE. MARIE  46.50N 84.37W
02/29/2016  M57 MPH          CHIPPEWA           MI   BUOY

            BUOY STATION 1 NNW SAULT STE. MARIE /SWPM4/

1110 AM     NON-TSTM WND GST 1 N DAFTER              46.37N 84.43W
02/29/2016  M56 MPH          CHIPPEWA           MI   MESONET

            MESONET STATION DAFTER /MC041/

1119 AM     NON-TSTM WND GST 1 NW PELLSTON           45.57N 84.80W
02/29/2016  M56 MPH          EMMET              MI   ASOS

            ASOS STATION PELLSTON RGNL AIRPORT OF EMMET
            COUNTY /PLN/

1154 AM     NON-TSTM WND GST 4 NNW BAY MILLS         46.48N 84.63W
02/29/2016  M56 MPH          CHIPPEWA           MI   BUOY

            BUOY STATION 4 NW BAY MILLS /PTIM4/

1100 AM     NON-TSTM WND GST 4 W BAYSHORE            45.36N 85.18W
02/29/2016  M53 MPH          CHARLEVOIX         MI   MESONET

            MESONET STATION 3 W BAYSHORE /MC019/

1104 AM     NON-TSTM WND GST 1 SE TRAVERSE CITY      44.74N 85.58W
02/29/2016  M53 MPH          GRAND TRAVERSE     MI   ASOS

            ASOS STATION CHERRY CAPITAL AIRPORT /TVC/

1112 AM     NON-TSTM WND GST 3 NNW MUNUSCONG         46.28N 84.21W
02/29/2016  M52 MPH          LSZ322             MI   BUOY

            BUOY STATION 2 NNW MUNUSCONG /WNEM4/

1115 AM     NON-TSTM WND GST 1 SSE KINROSS           46.25N 84.47W
02/29/2016  M51 MPH          CHIPPEWA           MI   AWOS

            AWOS STATION CHIPPEWA COUNTY INTERNATIONAL
            AIRPORT /CIU/

0120 PM     NON-TSTM WND GST 2 SSW ALPENA            45.05N 83.45W
02/29/2016  M47 MPH          ALPENA             MI   BUOY

            BUOY STATION 2 SSW ALPENA /APNM4/

1140 AM     NON-TSTM WND GST 3 WSW ENGADINE          46.10N 85.62W
02/29/2016  M47 MPH          MACKINAC           MI   MESONET

            MESONET STATION 3 WSW ENGADINE /MC003/

1125 AM     NON-TSTM WND GST 1 E WOLVERINE           45.27N 84.59W
02/29/2016  M47 MPH          CHEBOYGAN          MI   MESONET

            MESONET STATION WOLVERINE /MC025/

1154 AM     NON-TSTM WND GST 3 WNW CHEBOYGAN         45.65N 84.53W
02/29/2016  M47 MPH          CHEBOYGAN          MI   AWOS

            AWOS STATION CHEBOYGAN /SLH/

0102 PM     NON-TSTM WND GST 1 NNE LELAND            45.02N 85.76W
02/29/2016  M47 MPH          LMZ344             MI   MESONET

            MESONET STATION LELAND /XLEL/

1233 PM     NON-TSTM WND GST 1 S SAULT STE. MARIE    46.47N 84.37W
02/29/2016  M46 MPH          CHIPPEWA           MI   ASOS

            ASOS STATION SAULT STE MARIE /ANJ/

0150 PM     NON-TSTM WND GST 5 S CATHRO              45.08N 83.56W
02/29/2016  M46 MPH          ALPENA             MI   ASOS

            ASOS STATION PHELPS COLLINS FIELD /APN/

1240 PM     NON-TSTM WND GST 3 SSW MAPLE CITY        44.81N 85.90W
02/29/2016  M46 MPH          LEELANAU           MI   MESONET

            MESONET STATION 3 SSW MAPLE CITY /MC045/

1105 AM     NON-TSTM WND GST EASTPORT                45.11N 85.35W
02/29/2016  M46 MPH          ANTRIM             MI   MESONET

            MESONET STATION 2 NNE TORCH LAKE /MC049/

1200 PM     NON-TSTM WND GST 6 WNW PRESQUE ISLE      45.33N 83.58W
02/29/2016  M46 MPH          PRESQUE ISLE       MI   MESONET

            MESONET STATION 5 WNW PRESQUE ISLE /MC053/

0208 PM     NON-TSTM WND GST 1 E CLEAR LAKE STATE PA 45.15N 84.19W
02/29/2016  M45 MPH          MONTMORENCY        MI   MESONET

            MESONET STATION 1 E CLEAR LAKE STATE PARK
            /ATAM4/

0218 PM     NON-TSTM WND GST 1 SSE ALPENA            45.06N 83.43W
02/29/2016  M45 MPH          ALPENA             MI   BUOY

            BUOY STATION ALPENA /LPNM4/

0115 PM     NON-TSTM WND GST 2 S WEST BRANCH         44.25N 84.23W
02/29/2016  M45 MPH          OGEMAW             MI   MESONET

            MESONET STATION 2 SSE WEST BRANCH /MC023/

1253 PM     NON-TSTM WND GST 1 NNW AU SABLE          44.42N 83.35W
02/29/2016  M45 MPH          IOSCO              MI   AWOS

            AWOS STATION WURTSMITH AFB /OSC/

0135 PM     NON-TSTM WND GST 1 SSW ROGERS CITY       45.41N 83.81W
02/29/2016  M45 MPH          PRESQUE ISLE       MI   AWOS

            AWOS STATION ROGERS CITY /PZQ/

0105 PM     NON-TSTM WND GST 1 SE GREILICKVILLE      44.79N 85.63W
02/29/2016  M45 MPH          LMZ323             MI   MESONET

            MESONET STATION GREILICKVILLE /XELM/

1240 PM     NON-TSTM WND GST 1 ESE ROSCOMMON COUNTY  44.35N 84.67W
02/29/2016  M44 MPH          ROSCOMMON          MI   ASOS

            ASOS STATION ROSCOMMON COUNTY AIRPORT /HTL/

0225 PM     NON-TSTM WND GST 1 SE LACHINE            45.07N 83.72W
02/29/2016  M44 MPH          ALPENA             MI   MESONET

            MESONET STATION 1 SE LACHINE /MC052/

1211 PM     NON-TSTM WND GST 1 SSE PETOSKEY          45.36N 84.95W
02/29/2016  M43 MPH          EMMET              MI   MESONET

            MESONET STATION 2 SSW BAY VIEW /AS614/

0234 PM     NON-TSTM WND GST 2 NNW GRAYLING          44.68N 84.73W
02/29/2016  M43 MPH          CRAWFORD           MI   AWOS

            AWOS STATION GRAYLING /GOV/

1234 PM     NON-TSTM WND GST 2 W CONWAY              45.42N 84.91W
02/29/2016  M43 MPH          EMMET              MI   AWOS

            AWOS STATION HARBOR SPRINGS MUNI /MGN/

0100 PM     HIGH SUST WINDS  4 NE PARKDALE           44.31N 86.24W
02/29/2016  M42 MPH          MANISTEE           MI   MESONET

            MESONET STATION 3 NE PARKDALE /A1060/

1155 AM     NON-TSTM WND GST 1 SSW KALKASKA          44.72N 85.19W
02/29/2016  M42 MPH          KALKASKA           MI   MESONET

            MESONET STATION 1 SSW KALKASKA /MC051/

0140 PM     NON-TSTM WND GST 1 WNW MANISTEE          44.25N 86.35W
02/29/2016  M42 MPH          MANISTEE           MI   MESONET

            MESONET STATION MANISTEE /MEEM4/

1140 AM     NON-TSTM WND GST 2 S NAUBINWAY           46.09N 85.44W
02/29/2016  M42 MPH          LMZ341             MI   MESONET

            MESONET STATION 1 SSE NAUBINWAY /NABM4/

0318 PM     NON-TSTM WND GST 2 SSW ALPENA            45.05N 83.45W
02/29/2016  M41 MPH          ALPENA             MI   MESONET

            MESONET STATION 1 SW ALPENA /D7174/

0110 PM     NON-TSTM WND GST 2 WNW ELMIRA            45.08N 84.90W
02/29/2016  M41 MPH          ANTRIM             MI   MESONET

            MESONET STATION 2 W ELMIRA /MC050/

0325 PM     NON-TSTM WND GST 3 NNE OTSEGO LAKE STATE 44.97N 84.67W
02/29/2016  M41 MPH          OTSEGO             MI   MESONET

            MESONET STATION 3 NE OTSEGO LAKE STATE PARK
            /MC061/

1255 PM     NON-TSTM WND GST 2 SSE WATERS            44.88N 84.69W
02/29/2016  M40 MPH          OTSEGO             MI   MESONET

            MESONET STATION 1 SSE WATERS /MC020/

1250 PM     NON-TSTM WND GST 1 S MACKINAW CITY       45.76N 84.73W
02/29/2016  M40 MPH          CHEBOYGAN          MI   MESONET

            MESONET STATION 1 S MACKINAW CITY /MC024/

0300 PM     NON-TSTM WND GST 1 N MIO                 44.68N 84.13W
02/29/2016  M40 MPH          OSCODA             MI   MESONET

            MESONET STATION 1 N MIO /MMOM4/

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 3:54 AM ESTStorm WarningAPX13 hr
Feb 29, 3:54 AM ESTWinter Weather AdvisoryAPXAlpena, Antrim, Benzie, Cheboygan, Crawford, Emmet and 6 more13 hr
Feb 29, 8:23 AM ESTSpecial Weather StatementAPXAlpena, Antrim, Benzie, Charlevoix, Cheboygan, Chippewa and 14 more22 min
Feb 29, 10:52 AM ESTSpecial Weather StatementAPXAlpena, Antrim, Arenac, Charlevoix, Cheboygan, Chippewa and 14 more23 min
Feb 29, 1:32 PM ESTSpecial Weather StatementAPXAlpena, Antrim, Arenac, Charlevoix, Cheboygan, Chippewa and 14 more28 min
Feb 29, 5:10 PM ESTSmall Craft AdvisoryAPX5 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.